Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Effects of an external periodic body force on the interfacial stability of a nematic layer

Authors: Galal M. Moatimid and Yusry O. El-Dib
Journal: Quart. Appl. Math. 56 (1998), 413-429
MSC: Primary 76A15
DOI: https://doi.org/10.1090/qam/1637032
MathSciNet review: MR1637032
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] P. G. de Gennes, The Physics of Liquid Crystals, Clarendon Press, Oxford, 1974
  • [2] S. Chandrasekhar, Liquid Crystals, Cambridge University Press, London, 1977
  • [3] L. M. Blinov, Electro-optical and Magneto-optical Properties of Liquid Crystals, John Wiley and Sons Limited, 1983
  • [4] W. H. de Jeu, Physical Properties of Liquid Crystalline Materials, Gordon and Breach, New York, 1980
  • [5] J. L. Ericksen, On equations of motion for liquid crystals, Quart. J. Mech. Appl. Math. XXIX, 203-208 (1976)
  • [6] F. M. Leslie, Some constitutive equations for liquid crystals, Arch. Rat. Mech. Anal. 28, 265-283 (1968) MR 1553506
  • [7] L. D. Landau and E. M. Lifshitz, Fluid Mechanics, Pergamon, New York, 1959 MR 0108121
  • [8] M. J. Stephen and J. P. Straley, Physics of liquid crystals, Rev. Mod. Phys. 64, 617-704 (1974)
  • [9] D. Langevin and M. A. Bouchiat, Spectre des fluctuations thermiques à la surface libre d'un cristal liquide nematique, J. de physique 33, 101-111 (1972)
  • [10] R. Aris, Vectors, Tensors, and Basic Equations of Fluid Mechanics, Prentice-Hall, Englewood Cliffs, N.J., 1962
  • [11] F. M. Leslie, Some institutive equations for anisotropic fluids, Quart. J. Mech. Appl. Math. 19, 357-370 (1966) MR 0207302
  • [12] O. Parodi, Stress tensor for a nematic liquid crystal, J. de Physique 31, 581-584 (1970)
  • [13] P. A. Penz and G. W. Ford, Electromagnetic hydrodynamic of liquid crystals, Phys. Rev. A6, 414-425 (1972)
  • [14] S. Chandrasekhar, Hydrodynamic and Hydromagnetic Stability, Oxford University Press, 1961 MR 0128226
  • [15] A. H. Nayfeh, Problems in Perturbation, John Wiley and Sons, Inc., 1985 MR 809594

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76A15

Retrieve articles in all journals with MSC: 76A15

Additional Information

DOI: https://doi.org/10.1090/qam/1637032
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society